Texas, 2015Damaging Wind and Heavy Rain in Texas, September 10, 2015
September 10, 2015 · NWS EWX · 3 events in 1 county or zone
Thunderstorms which formed in the afternoon over portions of San Antonio produced locally heavy rainfall and urban flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 2
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms which formed in the afternoon over portions of San Antonio produced locally heavy rainfall and urban flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Sep 10, 1:55 PM CST, 2 hours 5 minutes earlier.
Area forecast discussion, Sep 10, 1:55 PM CST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
255 PM CDT THU SEP 10 2015
.SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...
OUTFLOWS FROM PREVIOUS CONVECTION WEDNESDAY INTO WEDNESDAY NIGHT
LEFT TWO MOISTURE CONVERGENCE AREAS FOR CONVECTIVE FOCUS
TODAY...ONE OVER THE COASTAL PRAIRIES AND THE OTHER EXTENDING FROM
THE EAGLE PASS AREA TO THE NORTHERN HILL COUNTRY. A RELATIVE VOID
BETWEEN THESE TWO AREAS IS SLIGHTLY LESS MOISTURE AND WIND
CONVERGENCE GENERALLY FROM SAN ANTONIO...SWWD TO NEAR LRD. MODEL
RUN-TO-RUN TRENDS CONTINUE TO SHIFT HIGHER POP EMPHASIS SWD WITH
TIME...KEEPING THE BEST CHANCE OF RAIN OVER THE NEXT 36 HOURS OVER
OUR FAR SERN COUNTIES. SPOTTY 1-2 INCHES OF RAIN COULD FALL BY
FRIDAY NIGHT MAINLY SOUTHEAST OF A LINE FROM CAMPBELLTON TO
GIDDINGS. HEAVY DOWNPOURS SHOULD BE MUCH MORE ISOLATED NW OF THIS
LINE...AND THE SLOW STORM MOTION AND SHORT-LIVED TRENDS WOULD
SUGGEST THAT A FEW AREAS WILL FAIL TO SEE ANY RAIN AT ALL. THE
RAPID REFRESH MODEL RUNS CONTINUE TO SIGNAL HIGHER POPULATION
REGIONS OF AUSTIN AND SAN ANTONIO RECEIVING THE HIGHEST COVERAGE
OF RAIN IN THE LATE AFTERNOON HOURS...THEN DECREASING TO
ISOLATED COVERAGE AGAIN IN THE EARLY EVENING.
WHILE THE UPSTREAM MERIDIONAL FLOW ALOFT PROMOTES ADDITIONAL
INSTABILITY AND A FEW NOCTURNAL STORMS TONIGHT AND FRIDAY
NIGHT...MODEL DATA SUGGEST DRIER POCKETS OF MID-LEVEL AIR THAT
COULD LEAD TO SOME PARTIAL CLEARING AND A SLIGHT COOLING TREND ON
OVERNIGHT LOWS PRIOR TO THE ARRIVAL OF THE EARLY SATURDAY COLD
FRONT.
&&
.LONG TERM (SATURDAY THROUGH THURSDAY)...
THE UPPER LEVEL TROUGHING PATTERN CONTINUES TO SHARPEN FOR THIS
WEEKEND. THE COLD FRONT IS SET TO ENTER INTO NORTHERN PARTS OF
THE FORECAST AREA EARLY SATURDAY MORNING...WITH ONE LAST ROUND OF
INSTABILITY POSSIBLY GENERATING CONVECTION NEAR AND JUST BEHIND
THE FRONT. THE MORE DAMPENED QPF NUMBERS OF THE ECM/GFS ARE
FAVORED WITH LIGHTER QPF AMOUNTS OVER THE SHARPER NAM QPF AS THE
NORTH WINDS SHOULD INCREASE THROUGH A DEEP LAYER AND MOVE THE LAST
ROUND OF CONVECTION THROUGH MORE QUICKLY.
WEEKEND TEMPERATURES CONTINUE TO HIGHLIGHT A NICE FALL WEEKEND AS
DEW POINTS PLUMMET THROUGH A DEEP LAYER. THE UPPER TROUGH IS
PROGRESSIVE BY SATURDAY NIGHT...SO LIGHT SOUTHERLY RETURN FLOW
IS EXPECTED TO BEGIN OVER WESTERN COUNTIES ALREADY BY SUNDAY
MORNING. MUCH OF THE HILL COUNTRY AND CENTRAL TX SHOULD SEE
DECOUPLED WINDS AND MIN TEMPERATURES AS LOW AS THE MID 50S. LOW
AMOUNTS OF ATMOSPHERIC MOISTURE SUNDAY INTO MONDAY SHOULD PROVIDE
HIGH DIURNAL RANGES THAT SOFTEN UP BY TUESDAY WITH THE GRADUAL
INCREASE IN SOUTHERLY FLOW. THE ECMWF CONTINUES TO DEVELOP
TROPICAL ACTIVITY OVER THE WESTERN GULF...BUT THIS FEATURE HAS
BECOME EVEN LESS LIKELY TO IMPACT TX OTHER THAT TO PROVIDE A GOOD
SOURCE REGION FOR HIGHER PWAT VALUES. THE RUN-TO-RUN TRENDS OF
BOTH THE GFS AND ECM FAVOR A FLAT E-W ORIENTED UPPER RIDGE OVER
SOUTH TX BY MID-WEEK. POPS THUS WERE KEPT ON THE LOW SIDE DESPITE
A GOOD AMOUNT OF MOISTURE EXPECTED TO SURGE INTO THE COASTAL
PRAIRIES WEDNESDAY AND THURSDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 73 90 69 87 63 / 30 30 30 20 -
AUSTIN BERGSTROM INTL AIRPORT 72 89 70 86 58 / 30 30 30 20 -
NEW BRAUNFELS MUNI AIRPORT 73 90 70 88 61 / 30 40 30 20 -
BURNET MUNI AIRPORT 72 91 66 84 58 / 20 30 30 20 -
DEL RIO INTL AIRPORT 76 92 71 90 68 / 30 30 40 20 -
GEORGETOWN MUNI AIRPORT 73 90 67 85 58 / 20 30 30 20 -
HONDO MUNI AIRPORT 73 89 71 89 61 / 30 30 30 20 -
SAN MARCOS MUNI AIRPORT 73 89 70 86 60 / 30 40 30 20 -
LA GRANGE - FAYETTE REGIONAL 74 89 71 87 61 / 40 50 30 20 -
SAN ANTONIO INTL AIRPORT 74 90 71 88 63 / 30 40 30 20 -
STINSON MUNI AIRPORT 74 91 72 89 64 / 40 50 30 20 -
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
MESOSCALE/AVIATION...OAKS
SYNOPTIC/GRIDS...24
PUBLIC SERVICE/DATA COLLECTION...33
Hazardous weather outlook, Sep 10, 4:16 AM CST, 11 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
516 AM CDT THU SEP 10 2015
TXZ171>173-183>194-202>209-217>225-228-111030-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
516 AM CDT THU SEP 10 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY RAINFALL WITH TOTALS UP
TO THREE INCHES POSSIBLE. HEAVY RAIN COULD CAUSE MINOR FLOODING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY RAINFALL FRIDAY.
RAINFALL TOTALS UP TO THREE INCHES ARE POSSIBLE. HEAVY RAIN COULD
CAUSE MINOR FLOODING. HEAVY RAIN IS MOST LIKELY ALONG AND SOUTH OF
HIGHWAY 90.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Sep 10, 3:56 PM CST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
456 PM CDT THU SEP 10 2015
TXZ205-102245-
BEXAR TX-
456 PM CDT THU SEP 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BEXAR COUNTY UNTIL
545 PM CDT...
AT 454 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
STRETCHING FROM NEAR HOLLYWOOD PARK TO NEAR LEON VALLEY...MOVING
SOUTH AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE... SAN ANTONIO...LEON VALLEY...KIRBY...
HELOTES...ALAMO HEIGHTS...WINDCREST...TERRELL HILLS...HOLLYWOOD
PARK...SHAVANO PARK...OLMOS PARK...CHINA GROVE...SEA WORLD...
TIMBERWOOD PARK...THE DOMINION...CROSS MOUNTAIN...CONVERSE AND
CASTLE HILLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2946 9879 2974 9855 2970 9838 2967 9838
2965 9834 2962 9834 2961 9832 2937 9831
TIME...MOT...LOC 2154Z 359DEG 14KT 2961 9844
RUNYENThunderstorm Wind, Bexar
- When
- September 10, 4:00 PM CST
- Where
- Bexar County, 0.66 mi NW of Robards
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 29.507, -98.537
San Antonio resident reported strong thunderstorm winds uprooted two trees and destroyed a small shed on Trudell Street.
Heavy Rain, Bexar
- When
- September 10, 4:20 PM CST
- Where
- Bexar County, 0.86 mi NNE of Woodlawn Lake
- Deaths
- 1 direct, 0 indirect
- Reported by
- Emergency Manager
- Coordinates
- 29.462, -98.515
Four homeless were swept downstream in Martinez Creek as they were gathering their belongings in a heavy rain. One of the persons, a 48 year old male, drowned and was later recovered from the creek the next day.
Heavy Rain, Bexar
- When
- September 10, 4:20 PM CST
- Where
- Bexar County, 1.06 mi W of Cementville
- Deaths
- 1 direct, 0 indirect
- Reported by
- Emergency Manager
- Coordinates
- 29.502, -98.487
Three homeless men were staying under a culvert on San Pedro. During brief heavy rains, two of the three men were able to swim out, but the third man was discovered drown near the 300 block of Barbara.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Nebraska, September 10, 2015$13 million · 3 in hail · 21 events
- Hail and Damaging Winds in Kansas, September 10, 2015$4.5 million · 2.75 in hail · 20 events
- Tornado and Flash Flooding in Kansas, September 10, 2015EF1 · 73 events
- Hail and Damaging Winds in Kansas, September 10, 2015$181,000 · 1.75 in hail · 20 events
- Flash Flood and Lightning Strike in Louisiana, September 10, 2015$101,000 · 2 events
- Damaging Winds in South Carolina, September 10, 2015$55,000 · 68 kt wind · 8 events
- Hail and Damaging Winds in North Carolina, September 10, 20152 injured · $26,000 · 1 in hail · 7 events
- Tornado and Hail in Illinois, September 10, 2015$50,000 · EF0 · 4 events
- Flooding and Hail in Kansas, September 10, 20151.75 in hail · 29 events
- Hail in Iowa, September 10, 2015$27,000 · 1.75 in hail · 4 events
- Flooding in Massachusetts, September 10, 2015$25,000 · 2 events
- Flash Flood and Heavy Rain in Hawaii, September 10 to 15, 201518 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 595087, 595085, 595086.